Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Post menopause. Experiencing hot flashes, jittery feelings in legs and stomach. Anxiety related?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
In the evenings, while relaxing, I experience transient jittery feelings in my legs and stomach and sometimes a mild hot flash. I have been through menopause which started at age 40 and seemed to have concluded at 50. Now I am 55.
Is this anxiety or something else?
Posted Wed, 27 Feb 2013 in General Health
Answered by Dr. Nilofer AR 21 minutes later
Thanks for the query.

Your symptom of mild hot flash is due to estrogen deficiency which is commonly seen after menopause. Estrogen levels in the female body goes on decreasing due to declining ovarian function.

Transient jittery feeling in leg may be due to deficiency in Vitamin B12 and calcium.

I recommend you to:
1. Get your hormonal levels checked.(FSH, LH, Estrogen).
2. Start HRT(Gynecologist.
3. Start taking vitamin supplements and calcium tablets 500mg per day. This also helps in preventing osteoporosis.
4. Have balanced diet XXXXXXX in calcium .
5. Enjoy morning walk everyday for 30min.
6. Be active and maintain healthy lifestyle.

Hope I have answered both your query. You can write to me anytime for further clarifications.

Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor